Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2011, 3:54 PM CDT for Monroe County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 3, 2011, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Monroe County, AL
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS54 KMOB 032054
SVRMOB
ALC099-032145-
/O.NEW.KMOB.SV.W.0176.110703T2054Z-110703T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF MONROEVILLE...OR 10 MILES NORTHWEST OF EXCEL...AND MOVING
SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEXIA AND MEXBORO AROUND 400 PM CDT...
CLAIBORNE AROUND 435 PM CDT...
PERDUE HILL AND MANISTEE AROUND 445 PM CDT...
&&
LAT...LON 3151 8736 3139 8744 3154 8759 3156 8756
3158 8756 3163 8744
TIME...MOT...LOC 2054Z 034DEG 3KT 3154 8745
$$1 follow-up statement
115
WWUS54 KMOB 032138
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT SUN JUL 3 2011
ALC099-032147-
/O.EXP.KMOB.SV.W.0176.000000T0000Z-110703T2145Z/
MONROE AL-
438 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WEAKENED AS IT MOVED SOUTH BETWEEN MANISTEE AND MEGARGEL.
LAT...LON 3151 8736 3139 8744 3154 8759 3156 8756
3158 8756 3163 8744
TIME...MOT...LOC 2137Z 034DEG 3KT 3142 8745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 3, 3:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SUN JUL 3 2011 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS A WEAK UPPER LEVEL VORT MAX OVER SOUTH CAROLINA AND CENTRAL GEORGIA THAT WILL SLOWLY MOVE APPROACH OUR REGION TONIGHT AS IT ROUNDS THE UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS/LOWER MS VALLEY. THIS WILL AID IN THE POTENTIAL FOR ISOLATED CONVECTION THROUGH THE NIGHT...ESPECIALLY IN THE EASTERN ZONES. OTHERWISE...A TYPICAL SUMMERTIME NIGHT OF WARM AND MUGGY CONDITIONS WITH LOWS ONLY DROPPING INTO THE LOW TO MID 70S...AND UPPER 70S CLOSER TO THE COAST. A SHORTWAVE TROUGH NOW SEEN MOVING THROUGH IOWA AND MISSOURI WILL SLOWLY SINK SOUTHEAST...APPROACHING THE TN VALLEY BY MONDAY AFTERNOON. THIS WILL BEGIN TO PROVIDE A WEAKNESS IN THE UPPER LEVEL RIDGING...AS THE MAIN PORTION OF THE RIDGE BECOMES CENTERED OVER THE INTERMOUNTAIN WEST. THEREFORE...ANOTHER ROUND OF SCATTERED AFTERNOON CONVECTION IS EXPECTED ACROSS THE AREA...AIDED BY THE INLAND MOVING SEABREEZE. AS IS TYPICALLY THE CASE THIS TIME OF YEAR...A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG. HOWEVER...THERE WILL BE A TENDENCY FOR DEWPOINTS TO MIX OUT INLAND...WHICH WILL LIMIT THE AMOUNT OF MLCAPE (LIKELY TO UNDER 2000 J/KG). THE HIGHEST MLCAPE WILL BE FOUND ALONG THE COAST (2000-3000 J/KG) AND THIS IS WHERE THE BEST POTENTIAL FOR STRONG STORMS WITH GUSTY WINDS/SMALL HAIL WILL RESIDE. CONVECTION WILL GRADUALLY WANE DURING THE EVENING HOURS WITH THE COVERAGE BECOMING ISOLATED BY THE TIME OF FIREWORK CELEBRATIONS. 34/JFB .LONG TERM (TUESDAY THROUGH SUNDAY)...PERSISTENT PATTERN OF HOT AFTERNOON TEMPERATURES AND DIURNAL THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD AS A MID-AND UPPER-LEVEL ANTICYCLONE PERSISTS OVER THE SOUTHERN PLAINS AND FOUR CORNERS. AN UPPER LEVEL TROUGH WILL REMAIN JUST TO OUR NORTH THROUGH THE END OF THE WEEK. THIS MEAN TROUGH WILL BE ASSOCIATED WITH A STALLED BOUNDARY THAT WILL REMAIN TO OUR NORTH...BUT WILL BE A FOCUS FOR MCS-TYPE PRECIPITATION THAT COULD BE CAUGHT UP IN A NORTHWEST FLOW PATTERN WHICH MAY INTRODUCE HIGHER PRECIPITATION CHANCES TOWARD THE END OF THE WEEK. IN ADDITION...THE SEA BREEZE MECHANISM WILL BE ACTIVE ENOUGH TO PROVIDE MORE MESOSCALE LIFT JUST NORTH OF THE COASTLINE. ALL IN ALL...EXPECT AN UPWARD TICK IN PRECIPITATION CHANCES MORE TOWARD THE CLIMATOLOGICAL NORM. 01/34 && .AVIATION (18Z ISSUANCE)...VFR CONDITIONS THROUGH 00Z TUE EXCEPT MVFR TO IFR CONDITIONS NEAR ISOLATED TO SCATTERED THUNDERSTORMS MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL BE SOUTHEAST TO SOUTH AT 10 TO 15 KNOTS EARLY THIS EVENING BECOMING LIGHT AND VARIABLE THROUGH 15Z MON THEN BECOMING SOUTH AT 10 TO 15 KNOTS THROUGH 00Z TUE. 32/EE && .MARINE...WEAK HIGH PRESSURE OVER THE NORTHERN GULF COMBINED WITH A WEAK SURFACE TROUGH OF LOW PRESSURE OVER INTERIOR SECTIONS OF ALABAMA AND GEORGIA WILL CONTINUE TO BRING A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY WIND FLOW OVER THE MARINE AREA THROUGH MID-WEEK. HIGHEST WINDS WILL BE NEAR THE COAST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...GENERALLY FROM DAYTIME HEATING AND LATE DAY SEA BREEZE AFFECTS. ISOLATED TO OCCASIONALLY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MARINE AREA THROUGH THE PERIOD...ESPECIALLY DURING THE EARLY MORNING HOURS REFORMING NEAR THE IMMEDIATE COAST AND OVER INLAND BAYS AND SOUNDS DURING THE AFTERNOON HOURS MAINLY FROM DAYTIME HEATING. SEAS WILL CONTINUE TO RANGE FROM 1 TO 2 FEET WITH HIGHER SEAS OR WAVE HEIGHTS NEAR SHOWERS AND THUNDERSTORMS. 32/EE && .FIRE WEATHER...SOUTHERLY WINDS DURING THE AFTERNOON AND EVENING HOURS WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS0 FOR THE NEXT SEVERAL DAYS. SCATTERED AFTERNOON THUNDERSTORMS CAN BE EXPECTED EACH DAY...WITH COVERAGES INCREASING AS THE WEEK PROGRESSES. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT...WITH A LIGHT NORTHERLY WIND DEVELOPING CLOSE TO THE COAST. THIS WILL SET THE STAGE FOR POOR OVERNIGHT DISPERSIONS. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 94 75 93 / 20 40 20 30 PENSACOLA 77 92 77 92 / 20 40 10 30 DESTIN 79 91 79 90 / 20 30 10 30 EVERGREEN 71 96 70 95 / 20 40 20 40 WAYNESBORO 71 96 71 95 / 30 30 20 50 CAMDEN 71 96 71 95 / 30 30 20 50 CRESTVIEW 69 95 69 96 / 20 40 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 3, 5:55 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUL 3 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY...BEING MOST LIKELY JUST INLAND FROM THE COAST ALONG THE SEA BREEZE AND OVER INTERIOR LOCATIONS EAST OF I-65. PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTING AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THESE STORMS. AS WAS THE CASE YESTERDAY...SOME OF THE STORMS COULD BE STRONG...POSSIBLY BRIEFLY SEVERE...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. HEAT INDICES OF 98 TO 103 DEGREES ARE EXPECTED ACROSS THE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THE FORECAST PERIOD...WITH THE BEST COVERAGES OCCURRING OVER INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:26 AM CDT | Special Marine Warning | MOB | 49 min | |
| Jul 3, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.